Discussions By Condition: I cannot get a diagnosis.

I Just Want It To Stop

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Renee903
  • March 28, 2010
  • 08:15 PM

A little over a month ago I was diagnosed with swollen tonsils and given 20mg of Prednisone, 2 tabs per day for 5 days. During that time I had my menstrual cycle. Two weeks after completing the medication, I began bleeding from my vagina and have been for the past week. I was told by the hospital that it's a side effect of the Prednisone. If this is true how long will it last and should I get a second opinion?

Reply Flag this Discussion

2 Replies:

  • A little over a month ago I was diagnosed with swollen tonsils and given 20mg of Prednisone, 2 tabs per day for 5 days. During that time I had my menstrual cycle. Two weeks after completing the medication, I began bleeding from my vagina and have been for the past week. I was told by the hospital that it's a side effect of the Prednisone. If this is true how long will it last and should I get a second opinion?This is not a usual side-effect of this drug. I would get a second opinion. Hospitals are really good about true emergencies these days like an auto injury that would need surgery. Do you have urgent care near you? These places tend to have medical doctors who work with everything. If you can phone your own physician do so. You haven't said your age, but what they are telling you is that this steroid can make you have a period. If this is not what is happening then see medical care.According to WebMD this is not a side affect of this drug but they do say that the list is not complete. You can also call the pharmacy that filled the prescription and ask them if this is a side effect and tell them more about you. Most offer consultation services. A woman's body produces natural steroidal hormones and if you near your cycle this drug can cause you to start early.
    ShareSomeKnowledge 2 Replies Flag this Response
  • Prednisone is not used for tonsilitis. It is a drug to help regulate hormones and 10mg a day taken long term can have adverse effects. Get second opinion
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.